MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR ELECTRODE, 5 FR

KARL STORZ SE & CO. KG BIPOLAR ELECTRODE, 5 FR
Model Number 26159BE
Medical Device Problem Codes Material Twisted/Bent (2981); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per infrastructure's evaluation of the device: the electrode is bent.In the bent area on the outside of the curve, the insulation is shaved off; remaining chips are visible in the damaged area.Conclusion: bent electrode got shaved off--most likely on the edge of a trocar.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): when the doctor is operating with 26159be bipolar dissecting electrode, middle part of the electrode insulator came off during the procedure, resulting in foreign body in patient's body.Part got retrieved - no harm to patient.

Brand Name
BIPOLAR ELECTRODE, 5 FR
Common Device Name
BIPOLAR ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key10432052
Report Number9610617-2020-00092
Device Sequence Number11581636
Product Code GCJ
UDI-Device Identifier04048551094228
UDI-Public4048551094228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159BE
Device Catalogue Number26159BE
Device Lot NumberTW
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;